Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 24, 2003, 2:22 PM PDT for Riverside County, California. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2003, 2:22 PM PDT (21:22 UTC)
- Expired
- Aug 24, 2003, 4:00 PM PDT
- In force
- 98 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 242139 SVRSGX CAC065-242300- BULLETIN - EAS ACTIVATION REQUESTED ...RETRANSMISSION... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 219 PM PDT SUN AUG 24 2003 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THE MOUNTAINS AND INLAND VALLEYS NEAR THE FOOTHILLS IN WEST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES OF TEMECULA AND HEMET * UNTIL 400 PM PDT * AT 213 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF SAGE...OR ABOUT 14 MILES EAST OF TEMECULA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR RANCHO CALIFORNIA AND PECHANGA RESERVATION AT 230 PM PDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3385 11704 3344 11711 3344 11652 3385 11666
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:30 AM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 24, 8:30 AM PDT, 5 hours 52 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 830 AM PDT SUN AUG 24 2003 .SYNOPSIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THE HIGHER MOUNTAINS AND THE DESERTS THROUGH 900 PM MONDAY. MONSOONAL MOISTURE FROM THE SOUTHEAST WILL BRING AN INCREASING CHANCE OF SHOWERS OR THUNDERSTORMS THE NEXT FEW DAYS...REACHING AREAS WEST OF THE MOUNTAINS AT TIMES. DRIER SOUTHWEST FLOW WILL RETURN THE LATTER HALF OF THE WEEK. .DISCUSSION...MONSOONAL MSTR IS STREAMING INTO SW CA FROM THE SOUTHEAST AS HIGH PRESSURE BUILDS NR THE FOUR CORNERS TURNING MID LVL FLOW TO THE SOUTHEAST TODAY AND TO THE EAST TONIGHT THROUGH MONDAY NIGHT. THUNDERSTORMS DEVELOPED IN THE ERN HALF OF IMPERIAL COUNTY EARLY THIS AM AS THE MSTR SPREADS IN FM THE SOUTHEAST AND HAVE JUST START TO FIRE FM THE MTNS AND DESERTS OF WRN RIVERSIDE COUNTY NORTHEASTWARD INTO SBD COUNTY ALG THE INTERFACE BETWEEN DRIER AIR TO THE NW AND INCRG MONSOONAL MSTR TO THE SOUTHEAST. THUNDERSTORMS OR SHOWERS COULD MOVE WEST OF THE MTNS AT TIMES...ESPECIALLY THIS AFTERNOON INTO MON NIGHT. CURRENT TRENDS OF INCRG CONVECTION INTO MONDAY LOOK REASONABLE. TROUGH OF LOW PRESSURE DEVELOPING OVR THE ERN PAC SHOULD BEGIN TO RETURN DRIER SWLY OR WLY FLOW AROUND THE MIDDLE OF THE WEEK. A THUNDERSTORM DEVELOP NEAR HEMET THIS AM. ALREADY ABOUT 1.5 INCHES OF PRECIPITABLE WATER ON NKX SOUNDING AND THIS SHOULD ONLY INCREASE THROUGH MON. UPDATED ZONES FOR FLASH FLOOD WATCH IN THE HIGHER MOUNTAINS AND IN THE DESERTS THROUGH 900 PM MONDAY. SAN...FLASH FLOOD WATCH...SEE LAXLFSSGX.
Hazardous weather outlook, Aug 24, 6:00 AM PDT, 8 hours 22 minutes before
CAZ042-043-048-050-055>058-060>062-251300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN AUG 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN... STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS MONDAY THROUGH WEDNESDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:08 PM PDT | Flash Flood Warning | SGX | San Diego | 112 min |
| Aug 24, 1:14 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 106 min |
| Aug 24, 2:23 PM PDT | Flash Flood Warning | SGX | Riverside | 97 min |
| Aug 24, 2:39 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 81 min |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.